Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 8, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 2, 2008, 8:15 PM CST for 24 counties in Texas. It took effect at Mar 2, 2008, 9:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 8:15 PM CST (02:15 UTC)
- In effect from
- Mar 2, 2008, 9:00 PM CST
- Expired
- Mar 3, 2008, 6:00 PM CST
- In force
- 21 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5029 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 030215 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 815 PM CST SUN MAR 2 2008 ...WIND ADVISORY IS EFFECT TONIGHT FOR MUCH OF WEST CENTRAL TEXAS... .A STRONG COLD FRONT WILL BRING STRONG NORTH WINDS OF 25 TO 35 MPH TONIGHT. TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-031015- /O.NEW.KSJT.WI.Y.0008.080303T0300Z-080303T1200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD 815 PM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. A STRONG COLD FRONT MOVING INTO HASKELL COUNTY AT 8 PM...WILL MOVE SOUTH AT 25 MPH THROUGH WEST CENTRAL TEXAS OVERNIGHT. WINDS OF 25 TO 35 MPH WILL GUST TO 45 MPH AFTER FRONTAL PASSAGE. THE FRONT SHOULD MOVE ALONG INTERSTATE 20 NEAR SWEETWATER AND ABILENE BETWEEN 10 PM AND MIDNIGHT. SAN ANGELO AND BROWNWOOD SHOULD SEE THE FRONT BETWEEN 1 AND 2 AM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KSJT 031014 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 414 AM CST MON MAR 3 2008 ...WIND ADVISORY IS EFFECT TODAY FOR WEST CENTRAL TEXAS... .A STRONG COLD FRONTAL PASSAGE OVERNIGHT WILL ALLOW FOR NORTH WINDS OF 25 TO 35 MPH TODAY. TXZ078-154-155-168>170-031900- /O.EXB.KSJT.WI.Y.0008.000000T0000Z-080304T0000Z/ SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...SONORA...BRADY...SAN SABA...MENARD... JUNCTION...MASON 414 AM CST MON MAR 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG COLD FRONT WHICH MOVED THROUGH WEST CENTRAL TEXAS OVERNIGHT USHERED IN MUCH COLDER AIR ALONG WITH STRONG NORTHERLY WINDS. EXPECT NORTH WINDS OF 25 TO 35 MPH WILL GUSTS TO 45 MPH TO CONTINUE TO BE POSSIBLE FOR TODAY UNTIL THE HIGH BEGINS TO SETTLE IN OVER THE REGION THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-031900- /O.EXT.KSJT.WI.Y.0008.000000T0000Z-080304T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD 414 AM CST MON MAR 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG COLD FRONT WHICH MOVED THROUGH WEST CENTRAL TEXAS OVERNIGHT USHERED IN MUCH COLDER AIR ALONG WITH STRONG NORTHERLY WINDS. EXPECT NORTH WINDS OF 25 TO 35 MPH WILL GUSTS TO 45 MPH TO CONTINUE TO BE POSSIBLE FOR TODAY UNTIL THE HIGH BEGINS TO SETTLE IN OVER THE REGION THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11/KEISER
000 WWUS74 KSJT 032116 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 316 PM CST MON MAR 3 2008 ...WIND ADVISORY IS EFFECT TODAY FOR WEST CENTRAL TEXAS... .A STRONG COLD FRONTAL PASSAGE OVERNIGHT WILL ALLOW FOR NORTH WINDS OF 25 TO 35 MPH TODAY. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-040000- /O.CON.KSJT.WI.Y.0008.000000T0000Z-080304T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 316 PM CST MON MAR 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG COLD FRONT WHICH MOVED THROUGH WEST CENTRAL TEXAS OVERNIGHT USHERED IN MUCH COLDER AIR ALONG WITH STRONG NORTHERLY WINDS. EXPECT NORTH WINDS OF 25 TO 35 MPH WILL GUSTS TO 45 MPH TO CONTINUE TO BE POSSIBLE FOR TODAY UNTIL THE HIGH BEGINS TO SETTLE IN OVER THE REGION THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 6:41 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 2, 6:41 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 641 PM CST SUN MAR 2 2008 .UPDATE... MADE SOME UPDATES TO ZONES...INCLUDED TORNADO WATCH FOR EASTERN BIG COUNTRY...DECREASED EVENING POPS SOUTH OF THE BIG COUNTRY... AND MOVED UP FRONTAL POSITION A COUPLE HOURS. FRONT SHOULD MOVE ALONG I-20 AROUND MIDNIGHT. && .PREV DISCUSSION... /ISSUED 557 PM CST SUN MAR 2 2008/ AVIATION... MAIN CONCERNS FOR THIS ROUND OF TAFS WILL BE THE TIMING OF THE COLD FRONT...AND THUNDERSTORM COVERAGE OVER TAF SITES. AS MODELS HAVE INDICATED...CONVECTION IN OUR FORECAST AREA HAS HAD A HARD TIME BREAKING THE CAP...AND COVERAGE IS ISOLATED AT BEST CURRENTLY NORTH OF KABI. HAVE KEPT MENTION OF AT LEAST VCTS FOR MOST TAF SITES WITH TEMPO GROUPS FOR THUNDERSTORMS INDICATED AFTER MIDNIGHT WHEN THE COLD FRONT COMES THROUGH. THE BEST CHANCE FOR THUNDERSTORMS WITH THE COLD FRONT WILL BE FOR KBBD AND KJCT...BUT WE CAN/T RULE IT OUT FOR THE OTHER THREE SITES WEST OF THESE TWO. 20 PREV DISCUSSION... /ISSUED 322 PM CST SUN MAR 2 2008/ SHORT TERM... AT MID AFTERNOON...AN UPPER LEVEL LOW IS DIGGING SOUTHEAST THROUGH THE FOUR CORNERS AREA OF THE SOUTHWEST U.S. AT THE SURFACE...A SHARPENING DRYLINE IS SITUATED FROM NEAR CHILDRESS...SOUTHWARD TO NEAR BIG SPRING...AND ON TO THE BIG BEND. A STRONG COLD FRONT EXTENDED FROM CENTRAL KANSAS TO THE TEXAS PANHANDLE. FIRST CONCERN THIS AFTERNOON WILL BE THE POSSIBILITY OF STORMS DEVELOPING ALONG THE DRYLINE. WITH SUNSHINE AND TEMPERATURES AROUND 80 DEGREES...MLCAPES HAVE INCREASED TO AROUND 1000 J/KG ALONG THE DRYLINE. AIRMASS REMAINS CAPPED...BUT IF STORMS DEVELOP THIS AFTERNOON AND EVENING... THEY WILL LIKELY BE SEVERE. FOCUS WILL THEN SHIFT TO THE STRONG COLD FRONT AS IT MOVES INTO THE BIG COUNTRY JUST BEFORE MIDNIGHT...AND CONTINUES SOUTHWARD TO THE I10 CORRIDOR BY MONDAY MORNING. STORMS ARE EXPECTED TO BE ALONG THE FRONT AS IT MOVES THROUGH WEST CENTRAL TEXAS...ALTHOUGH THERE IS SOME QUESTION AS TO HOW FAR WEST THEY WILL DEVELOP. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. WINDS HAVE BEEN QUITE STRONG TODAY...AND THEY WILL BE STRONG BEHIND THE COLD FRONT TONIGHT. WE HAVE CONSIDERED ISSUING A WIND ADVISORY FOR THE NORTH WINDS BEHIND THE FRONT...BUT WILL HOLD OFF FOR NOW. LONG TERM... UPPER LEVEL LOW WILL MOVE ACROSS WEST CENTRAL TEXAS MONDAY. MODEL SOUNDINGS INDICATE TEMPERATURES COLD ENOUGH FOR SNOW ACROSS THE BIG COUNTRY MONDAY AFTERNOON. SURFACE TEMPERATURES ARE EXPECTED TO BE WARM ENOUGH THAT THERE SHOULD NOT BE A SIGNIFICANT ACCUMULATION. WE DID NOT CHANGE MUCH IN THE LATER PERIODS OF THE FORECAST... EXCEPT TO REMOVE THE CHANCE OF RAIN ON THURSDAY. MODELS HAVE DIVERGED ON THEIR SOLUTIONS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 38 40 29 63 / 60 40 10 0 SAN ANGELO 41 45 28 69 / 50 30 10 0 JUNCTION 53 53 28 66 / 60 20 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/04
Hazardous weather outlook, Mar 2, 6:23 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 623 PM CST SUN MAR 2 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-040030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 623 PM CST SUN MAR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR CALLAHAN... SHACKELFORD... AND THROCKMORTON COUNTIES TONIGHT THROUGH 2 AM. IN ADDITION.... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT GENERALLY ALONG AND EAST OF A LINE FROM HASKELL TO SONORA. MORE NUMEROUS THUNDERSTORMS ARE EXPECTED LATE TONIGHT AS A POWERFUL COLD FRONT MOVES THROUGH AND THE UPPER LEVEL STORM SYSTEM MOVES ACROSS THE REGION. THE BEST CHANCE FOR THESE THUNDERSTORMS WILL BE SOUTH AND EAST OF A LINE FROM ABILENE TO SONORA. SOME OF THESE THUNDERSTORMS MAY ALSO BE SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS THE BIG COUNTRY ON MONDAY. MONDAY MORNING RAIN SHOWERS ACROSS THE BIG COUNTRY MAY CHANGE TO SNOW SHOWERS AS THE COLD AIR WITH THESE SYSTEMS MOVES IN. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 9:02 PM CST | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 43 min |
| Mar 2, 9:40 PM CST | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 50 min |
| Mar 2, 10:05 PM CST | Severe Thunderstorm Warning | SJT | Shackelford | 40 min |
| Mar 2, 11:21 PM CST | Severe Thunderstorm Warning | SJT | Coke, Nolan | 54 min |
| Mar 2, 11:54 PM CST | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 36 min |
| Mar 3, 1:11 AM CST | Severe Thunderstorm Warning | SJT | Runnels | 44 min |
| Mar 3, 1:36 AM CST | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 39 min |
| Mar 3, 1:44 AM CST | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 61 min |
| Mar 3, 2:17 AM CST | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 28 min |
| Mar 3, 2:32 AM CST | Severe Thunderstorm Warning | SJT | Brown | 28 min |
| Mar 3, 2:49 AM CST | Severe Thunderstorm Warning | SJT | McCulloch | 26 min |
| Mar 3, 2:54 AM CST | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.